Ugggh!! Another PE!

Well it's looking like Fragmin for life (or similar LMWH) for me now. No more denial for me- APS has once again slapped my hand hard.

Started feeling really strange on Monday, severe chest/back pain continuing. I kept feeling like I was going to pass out and had been drinking wine but it hit me very suddenly and a while after I had stopped drinking- I just felt soooo weird and disconnected and couldn't even read the menu at the restaurant.

Apparently the walk from pub to restaurant must have been too much for me or been when the PE hit or something, or it made me that much more sensitive to the wine, as I have never had it hit me so hard and fast (and had been nearly an hr since I had my last glass).

Had severe pain, dizzyness and intolerance to activity- made me short of breath and very dizzy and lightheaded.

I finally went to the hospital yesterday and sure enough- a nice PE in sub-segmental portion of my left lung.

I was a bit hypoxic but I convinced them to let me go home as I wasn't in respiratory distress. Uncomfortable, but not in trouble... They knew I was a nurse so I think this had a play in the decision and I promised to go home and if anything happened I would return, as I know the symptoms.

Pain is constant but codeine is helping a lot, and every once in a while I get very short of breath and the stairs can feel like a marathon sprint at times but generally okay.

So rest, rest, rest for me. I am okay, though. Just a bit sad for some reason. I guess its the realization that APS is going to kick my butt if I don't be more careful and it's my constant companion wether I like it or not.

12 Replies

oldestnewest
  • hay you - what caused this, any ideas, did they check for dvt- well anyways glade they caught it-so what now ??change your meds or lovanox, u take care of yourself dont make me have to come over there any kick your butt- you behave- and take care. let me know whats going on!!!!!!-------- jet

  • They didn't check for DVT but I am honestly wondering if this pain in left leg and hip is a clot that isn't totally occlusive? Would sure make sense.

    I know what caused it- my stupidity. My denial. My not wanting to take meds every day, especially shots as then that would be admitting defeat in a way- that I really do have a very serious condition...

    It was a wake up call... this clot was APS knocking on my door saying "Hey stupid- take your shots and stop being an idiot!"

    I have some lovenox left and can take either that or fragmin as its very similar. Just HAVE to take it every single day. I was just taking aspirin and really not every day either as it upsets my stomach.

    I am doing okay, just another day in my life. I am taking it easy though.

    Come on over and try to kick my butt- I double dog dare you!!! :)

  • Hi Christina

    Really sorry to hear about the PE, I know what that feels like, not nice!

    I also know what its like to consider having to stick that needle in every day too. I do mine at night before I go to sleep because sometimes they make my tummy sore and it was such a palava having to change and put tracky bums on so I had nothing tight on etc, that I gave up and did it when I had my PJ's on. But sometimes I am soooo tired I think I really don't want to and I know its going to hurt. But you have got to do it hun!

    Keep smiling and that positive attitude. Hope you feel better soon. x

  • Thanks, I know what I need to do and will do it. I have a feeling after a while on the fragmin I will feel much better than I did even before. Being properly anticoagulated is sure to make a difference.

    The fragmin doesn't hurt or sting like the enoxaparin in the US does, so not so bad.

    I am a big girl. Its more of a 'facing the facts' kind of thing and realizing and admitting that I do have this and if I am not smart and keep being so stupid, it's going to kill me, and I would be the only one to blame if it did.

  • Hi there

    Sounds like you are already telling yourself off so I wont add to that, just so happy to hear you are ok.

    The way I think about it, is to be glad everyday to take the anti coagulants as they are protecting me. You have to "change the chip in your mind" to accept it.

    Big hugs to you, take care of yourself

    Sara

  • Hi Kristina

    I am sorry you have had to go through this event again, i think we all try and hope and wish that we do not have this illness and that we can over come it and try to live life without it and it comes and slaps us aroiund the face and says hey i am here and it drives you nuts because all you feel like saying is P**S off.

    We all have been through it and are here to help in anyway you want us to and we all understand that life is not all red roses but we all have to be big girls or boys but that does not mean itr will be a nice fact toi face.

    All i can say is it will get better and you find that life can still be the same ish and that you have us your online family for support when you need us for a rant or anything else.

    Paddy

  • Thanks everyone. One thing I am deathly afraid of is a bad bleed. My dad nearly died of one and my grandmother had a GI Bleed so bad she died very fast. It was a horrible way to go and I am so afraid of that. She wasn't even on any anticoagulants either.

    I am okay, clots are serious, but not all are life threatening. I got lucky and am paying attention now.

    I can't help but wonder if my left leg and hip pain isn't a clot that isn't completely coclusive. Today my foot is tingling and hot and sort of burning. I am keeping an eye on that and everything else. Its a strange feeling...

  • Hi hon

    sorry to hear Aps kicking your butt. Pe's are yuk, pain pretty rough hon. Sounds dodgy with the calf and hip pain, hope it not a clot. Be careful hon.

    Mmm daring jet to come over, not sure he up to kicking butt tho.

    Hows the studying going hon?

    Hope you feeling better soon.

    Take care gentle hugs love sheena xxxxxxx :-) :-) :-)

  • Kristina

    Please please be careful, I am sure as a nurse you don't need to be told, but also know from experience nurses can be a bit like ostrich and bury their heads! Hunni I think you pretty well know what's going on with your leg / hip is a probable DVT plz go get a Doppler, why take the risk? As you said DVT's or PE's can be nasty. Don't take the risk Hun. APS is yucky, but we can live with it. Both my sisters had major brain bleeds due to aneurysms, one survived the other sadly not, but I take my warfarin,. You don't mention warfarin? Is that not N option for you? Any which way, god speed you a quick recovery, get well soon sending you healing smiles

    :)

    Lesley

  • Hi Lesley, I can't take warfarin, my INR is too unstable on it and that scares me more than taking nothing.

    I really don't need the doppler- it obviously isn't completely occlusive and the Fragmin will help dissolve that as well. So the test won't change my treatment at all in any way. Yes, I think maybe it is a DVT- would explain a lot of the pain and symptoms with that. Doc in US said it was bursitis but xrays and MRI were all fine and that would have shown up on MRI.

    I will be talking to a doctor today and doing what I am told. I promise.

    Feeling okay today, at least so far. Hoping for a walk or short bike ride just to get moving a little bit. Lung hurts a bit less at moment and hoping it stays like this as its tolerable without any medication. Leg? Leg seems like it is hurting a bit less as well but walking will be the first test since dx the other day.

    I am thinking that in a couple weeks (maybe a few) I am going to end up feeling a lot better overall as now I am poperly anticoagulated and I do intend to stay this way for life.

  • Hi Kristina,

    Your in my thoughts, take care of yourself. Hope your feeling better soon. :)

    Kelly

  • I am so sorry you are having such and awful time, hope it clears and you get better very soon. Mary F

You may also like...